Texas, 2011Wildfire in Texas, July 26 to 27, 2011
July 26 to 27, 2011 · NWS FWD · 2 events in 1 county or zone
The Highway 6 Fire began July 26th approximately 2 miles north of Cisco. The fire burned approximately 50 acres, but 3 large outbuildings and a backhoe were lost in this fire.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Highway 6 Fire began July 26th approximately 2 miles north of Cisco. The fire burned approximately 50 acres, but 3 large outbuildings and a backhoe were lost in this fire. Another fire near Eastland on the 27th burned a tank battery.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 26, 11:16 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 26, 11:16 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1216 PM CDT TUE JUL 26 2011
.AVIATION...
VFR THROUGH WEDNESDAY WITH A SOUTH WIND GENERALLY LESS THAN 12 KNOTS.
MID LEVEL CLOUDS AND SHOWERS WILL CONTINUE TO THIN AND DISSIPATE THROUGH
THE AFTERNOON AND ADDITIONAL DEVELOPMENT OF SHOWERS OR STORMS IS
UNLIKELY WITH THE LOSS OF ISENTROPIC LIFT AND LARGE SCALE
SUBSIDENCE IN PLACE. EXPECT A MOSTLY CLEAR SKY TONIGHT AND
WEDNESDAY MORNING.
79
&&
.UPDATE...
AN AREA OF LIGHT SHOWERS CONTINUES TO SLOWLY MOVE SOUTHWARD THIS
MORNING. EXPECT THIS ACTIVITY TO CONTINUE WEAKENING AND ADDITIONAL
RAINFALL AMOUNTS WILL BE LIGHT. HOWEVER...ABUNDANT CLOUD COVER
THIS MORNING COULD LIMIT AFTERNOON HIGH TEMPERATURES...MAINLY
NORTH OF I-20 AND EAST OF I-35. HAVE LOWERED TEMPS IN THIS REGION
FOR TODAY...BUT KEPT DFW RIGHT AT 100 DEGREES. WOULD NOT BE
SURPRISED IF THE 100 DEGREE STREAK WAS ENDED TODAY...BUT IF WE
WERE TO GET SUBSTANTIAL BREAKS IN THE CLOUDS THIS AFTERNOON WE
COULD EASILY WARM ABOVE 100 DEGREES.
WILL MAKE A DETERMINATION ON THE HEAT ADVISORY WITH THE AFTERNOON
PACKAGE. MAY HAVE TO CANCEL SOME COUNTIES GIVEN THE TEMPERATURES
EXPECTED TODAY.
&&
.PREV DISCUSSION... /ISSUED 349 AM CDT TUE JUL 26 2011/
THE OPPRESSIVE HEAT CONTINUES TO BE THE STORY AS THE UPPER HIGH
MAINTAINS ITS GRIP ON NORTH TX AND THE REMAINDER OF THE SOUTHERN
PLAINS AND MISSISSIPPI VALLEY. THE HEAT ADVISORY HAS BEEN EXTENDED
FOR THE SAME AREAS THROUGH 8 PM CDT WEDNESDAY. HAD THOUGHT ABOUT
ADDING SE COUNTIES FOR WEDNESDAY...BUT THEIR LOW TEMPERATURES WILL
FALL JUST BELOW THE 78 DEGREE THRESHOLD AT NIGHT. RESIDENTS ACROSS
SE PARTS OF NORTH TX WILL STILL NEED TO BE VERY CAUTIOUS DURING
THE PRIME HEAT OF THE DAY AND MONITOR THEIR OUTDOOR ACTIVITIES.
MODELS CONTINUE TO STRUGGLE ON DEW PTS AND HOW MUCH MIXING WILL
OCCUR EACH AFTERNOON...THUS LIMITING OUR CONFIDENCE ON WHAT THE
ACTUAL HEAT INDEX VALUES WILL COME OUT TO BE. WE WILL FOLLOW
TRENDS THE PAST FEW DAYS CLOSELY WITH REGARDS TO THE HEAT INDICES.
A MOIST PLUME CAN STILL BE SEEN VIA WATER VAPOR SATELLITE IMAGERY
ROTATING AROUND THE NORTHERN AND EASTERN PERIPHERY OF THE UPPER
HIGH ANCHORED OVER THE TX/OK PANHANDLE REGION THIS MORNING. GOES
PWAT IMAGERY AND AREA SOUNDINGS INDICATE THE RICHER MOISTURE TO BE
ALONG AND NE OF A WICHITA FALLS...D/FW...HEARNE LINE AND WILL
CONTINUE MENTIONING THE POTENTIAL FOR ISOLATED DIURNAL SHOWERS AND
THUNDERSTORMS ACROSS GENERALLY THE NE HALF OF NORTH TX TODAY
THROUGH SUNSET THIS EVENING.
THE UPPER HIGH EXPANDS SLOWLY EAST ACROSS THE SOUTHERN PLAINS
WEDNESDAY INTO THURSDAY...KEEPING A WEAK INVERTED AND ANY RAIN
CHANCES CONFINED TO THE IMMEDIATE LOUISIANA AND UPPER TEXAS
COASTAL AREAS. THE UPPER HIGH CONTINUES ITS SLOW MIGRATION TOWARD
THE TN/OH VALLEYS FRIDAY AND SATURDAY. SOME WIDELY SCATTERED SEA-
BREEZE ACTIVITY ACROSS THE SE COUNTIES MAY OCCUR AND HAVE INSERTED
SLIGHT CHANCE POPS FOR THAT AREA FOR THE END OF THE WEEK.
THE UPPER HIGH EXPANDS WEST AGAIN AND WILL SHUTDOWN ANY LOW RAIN
CHANCES LATER THIS WEEKEND INTO EARLY NEXT WEEK. WE WILL BE
KEEPING CLOSE EYE ON A POSSIBLE TROPICAL DISTURBANCE THE MODELS
ARE INDICATING MOVING SLOWLY WEST ACROSS THE GULF OF MEXICO OR
BAY OF CAMPECHE THIS WEEKEND. THERE ARE DIFFERENT MODEL SOLUTIONS ON
THIS FEATURE AND ITS WAY TOO EARLY TO ASSESS WHETHER THIS WILL
HAVE ANY SIGNIFICANT IMPACT ON TEXAS OR NOT...BUT DOES BEAR
WATCHING CLOSELY. 05/
&&
.CLIMATE...
THE LOW TEMPERATURE AT DFW AIRPORT WAS 86 DEGREES THIS MORNING. IF
THIS MINIMUM TEMPERATURE HOLDS FOR THE REST OF TODAY...IT WILL BREAK
THE PREVIOUS ALL-TIME RECORD FOR WARMEST MINIMUM OF 85 DEGREES SET
BACK IN 1939 AND YESTERDAY.
85/NH
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 100 83 104 82 104 / 10 5 0 0 0
WACO, TX 103 80 104 80 103 / 10 5 0 0 0
PARIS, TX 98 78 102 78 102 / 30 5 5 10 5
DENTON, TX 99 81 103 80 104 / 20 0 0 0 0
MCKINNEY, TX 99 79 103 78 102 / 20 5 0 0 5
DALLAS, TX 100 84 103 83 103 / 10 5 0 0 5
TERRELL, TX 99 79 102 79 102 / 20 5 5 5 5
CORSICANA, TX 101 79 104 79 103 / 20 10 5 5 5
TEMPLE, TX 102 78 101 77 102 / 10 5 5 0 0
MINERAL WELLS, TX 104 80 107 80 107 / 10 0 0 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR TXZ091>095-100>107-
115>123-131>135-143>146-157>160-174.
&&
79/85
Hazardous weather outlook, Jul 26, 2:51 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
351 AM CDT TUE JUL 26 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
351 AM CDT TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT FOR MUCH OF NORTH TEXAS.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS.
GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE THE MAIN
HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A HEAT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY EVENING.
ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF I-35 BOTH FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Eastland
- When
- July 26, 1:00 PM CST to July 27, 6:43 AM CST
- Where
- Eastland forecast zone
- Property damage
- $40,000
- Reported by
- Park/Forest Service
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
The Highway 6 Fire began July 26th approximately 2 miles north of Cisco. The fire was contained on July 27th and burned approximately 50 acres; however, 3 large outbuildings and a backhoe were lost in this fire.
Wildfire, Eastland
- When
- July 27, 4:00 PM CST to 8:00 PM CST
- Where
- Eastland forecast zone
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
A grass fire broke out on FM 156 north of Eastland. The fire damaged power lines and burned a tank battery.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
- Damaging Winds in Connecticut, July 26, 2011$20,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331036, 332903.